Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 32, NWS Pocatello, ID

December 2, 2013

NWS Pocatello, ID issued this wind advisory at Dec 2, 2013, 7:38 AM MST. It took effect at Dec 2, 2013, 9:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 7:38 AM MST (14:38 UTC)
In effect from
Dec 2, 2013, 9:00 AM MST
Expired
Dec 2, 2013, 10:57 PM MST
In force
14 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 021438
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
738 AM MST MON DEC 2 2013

IDZ017-020-021-030600-
/O.EXT.KPIH.HW.W.0006.131202T1600Z-131203T0600Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
738 AM MST MON DEC 2 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...WINDY CONDITIONS WILL DEVELOP BEFORE NOON TODAY
  FOLLOWED BY THE POTENTIAL FOR DAMAGING WINDS ASSOCIATED WITH A
  COLD FRONTAL PASSAGE BETWEEN 4 PM MST AND 6 PM MST.

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 35 MPH
  WITH GUSTS OF 45 MPH BEFORE NOON FOLLOWED BY A SHARP INCREASE TO
  4O TO 50 MPH WITH GUSTS UP TO 60 MPH POSSIBLE WITH THE FRONTAL
  PASSAGE THIS AFTERNOON.

* LOCATIONS INCLUDE...BURLEY...SHOSHONE...POCATELLO... 
  BLACKFOOT... INL AND IDAHO FALLS...AMONG OTHER SMALLER 
  COMMUNITIES WITHIN THE SNAKE RIVER PLAIN AND EASTERN MAGIC 
  VALLEY. 

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO 
  PRODUCE AREAS OF BLOWING DUST...REDUCING VISIBILITIES AT 
  TIMES...AS WELL AS WIDESPREAD POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ022-030600-
/O.NEW.KPIH.WI.Y.0032.131202T1600Z-131203T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
738 AM MST MON DEC 2 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING...INCREASING WINDS ARE EXPECTED THROUGH THE MORNING AND
  WILL CONTINUE INTO THE EVENING HOURS.

* WINDS...INCREASING SOUTHWEST TO WEST WINDS ARE EXPECTED THIS
  MORNING WITH SPEEDS REACHING 20 TO 35 MPH WITH GUSTS TO 45 MPH
  BY AFTERNOON. STRONGER GUSTS UP TO 55 MPH FROM THE NORTHWEST ARE
  ANTICIPATED AROUND 4 PM MST AS A COLD FRONT SWEEPS THROUGH THE REGION.

* LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER
  SUMMIT...MALTA AND IDAHOME.

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 030438
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
938 PM MST MON DEC 2 2013

IDZ017-021-030600-
/O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/
/O.EXA.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
938 PM MST MON DEC 2 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...THROUGH 11 PM MST. 

* WINDS...WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. 

* LOCATIONS INCLUDE...URLEY...SHOSHONE...POCATELLO... BLACKFOOT...
  AMONG OTHER SMALLER COMMUNITIES WITHIN THE SNAKE RIVER PLAIN
  AND EASTERN MAGIC VALLEY.

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-030545-
/O.CAN.KPIH.HW.W.0006.000000T0000Z-131203T0600Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
938 PM MST MON DEC 2 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH
WIND WARNING. 


$$

IDZ022-030600-
/O.CON.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITY OF...OAKLEY
938 PM MST MON DEC 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING...THROUGH 11 PM MST. 

* WINDS....WEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH

* LOCATIONS INCLUDE...INTERSTATE 84...INCLUDING SWEETZER 
  SUMMIT...MALTA AND IDAHOME. 

* IMPACTS...STRONG GUSTY WINDS CAN MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 030557
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1057 PM MST MON DEC 2 2013

IDZ017-021-022-030700-
/O.CAN.KPIH.WI.Y.0032.000000T0000Z-131203T0600Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
1057 PM MST MON DEC 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:20 AM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 2, 3:20 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MST MON DEC 2 2013

.SHORT TERM...TODAY THROUGH THURSDAY. STRONG WINTER STORM WILL
CONTINUE THROUGH TODAY AND TONIGHT ACROSS MUCH OF THE AREA. STILL
SEEING A SIGNIFICANT PLUME OF MOISTURE STREAMING IN FROM THE PACIFIC
AS THE UPPER LOW DROPS OVER VANCOUVER ISLAND. THIS SETUP SHOULD HIT
THE WESTWARD FACING SLOPES OF THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS WITH SOME HEAVY SNOWFALL AMOUNTS. ADD TO THAT THE FACT
THAT 700MB WINDS WILL BE AROUND 50KTS THROUGH MOST OF THE DAY AHEAD
OF A SURFACE COLD FRONT THAT SHOULD PASS THROUGH LATER THIS EVENING.
WINTER STORM HEADLINES LOOK PRETTY GOOD AND HAVE CONTINUED BLOWING
SNOW MENTION IN THE GRIDS. HAVE UPGRADED WIND WATCH TO A WARNING
DESPITE MOS GUIDANCE BEING AROUND MODERATE ADVISORY LEVEL. HI-RES
LOCAL WRF OUTPUT PUTS SOME 50KT BOUNDARY LAYER WINDS OVER THE INL
COMPLEX ALL THE WAY THROUGH CRATERS OF THE MOON. WE WILL ALSO SEE
THE PRESSURE GRADIENT TIGHTEN SIGNIFICANTLY OVER THE AREA AS THE
COLD FRONT PUSHES THROUGH THIS EVENING. A GLANCE AT NAEFS
STANDARDIZED ANOMALIES SHOWS A +4 AT 700MB OVER SOUTHEAST IDAHO
WITH RESPECT TO CLIMATOLOGY.

TOMORROW...COLD ARCTIC AIR WILL MAKE ITS WAY INTO THE REGION WITH
GUIDANCE DROPPING US INTO SINGLE DIGITS TUESDAY NIGHT AND WEDNESDAY
NIGHT. THIS COOLING TREND IS INDICATED BY A -3 STANDARDIZED ANOMALY
FROM THE 12Z NAEFS ENSEMBLE...AND THIS DOES NOT EVEN TAKE INTO
ACCOUNT THE MUCH COLDER ECMWF GUIDANCE WHICH PROJECTS BELOW ZERO
TEMPERATURES ACROSS THE SNAKE PLAIN...THOUGH WITHOUT SNOW COVER WE
MAY NOT DROP BELOW ZERO. WE COULD HOWEVER SEE WIND CHILLS NEAR OUR
ADVISORY  CRITERIA TUESDAY NIGHT AND POSSIBLY WEDNESDAY NIGHT.
HINSBERGER

.LONG TERM...THURSDAY THROUGH SUNDAY. A SHARP HIGH PRESSURE RIDGE
REMAINS NEAR 140W WITH VERY COLD AIR MOVING FROM NEAR THE ARCTIC
CIRCLE SOUTHWARD INTO IDAHO. MODELS SHOW GOOD AGREEMENT ON ANOTHER
DISTURBANCE EMBEDDED IN THIS COLD NORTHERLY FLOW DROPPING INTO THE
FORECAST AREA FRIDAY AFTERNOON THROUGH SATURDAY. THIS IS AN OVERLAND
DISTURBANCE WITH LITTLE MOISTURE...PERHAPS AN INCH OF NEW SNOW IN
THE MOUNTAINS. BY SUNDAY MODELS BEGIN TO DIFFER...THE GFS TRIES TO
UNDER CUT THE EASTERN PACIFIC RIDGE WITH A LITTLE WAVE THAT COMES
INLAND ABOUT THE SOUTHERN IDAHO BORDER. THURSDAY AND FRIDAY MORNING
WILL BE THE COLDEST IN THE LOWER VALLEYS AROUND ZERO. WINDS WILL BE
LIGHT ENOUGH TO PRECLUDE WIND CHILL WARNINGS ON THOSE MORNINGS. RS
&&

.AVIATION...AT 02/10Z A COLD FRONT WAS LOCATED IN THE NORTH END OF
THE PANHANDLE AND WILL BE NEAR A TWIN FALLS TO DUBOIS LINE BY 03/00Z
AND PASSING KIDA...KBYI AND KPIH 03-04Z. VERY STRONG WINDS IN THE
SNAKE PLAIN TODAY...STRONGEST WINDS EXPECTED BETWEEN 18Z-04Z FROM
THE WEST AT 35 TO 50 MPH WITH POTENTIAL GUSTS UP TO 60 MPH...A
WARNING HAS BEEN ISSUED. SNOW LEVELS IN THE SNAKE PLAIN 5000-5500
FEET MSL...DROPPING RAPIDLY TO THE SURFACE BEHIND THE FRONT. MVFR
CEILINGS EXPECTED UNTIL FRONTAL PASSAGE THEN CLOUDS BECOMING
SCATTERED. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 11 PM MST THIS EVENING
IDZ017-020-021.

WINTER STORM WARNING UNTIL 6 AM MST TUESDAY ABOVE 6000 FEET FOR
THE IDZ019-023.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT ABOVE 6000 FEET
FOR THE IDZ031.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT IDZ018.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT ABOVE 6000
FEET FOR THE IDZ032.

WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY ABOVE 6000 FEET
FOR THE IDZ025.

&&
Hazardous weather outlook, Dec 2, 3:56 AM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MST MON DEC 2 2013

IDZ018-019-023-025-031-032-031100-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
356 AM MST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM HEADLINES ARE ACTIVE FOR THE CENTRAL IDAHO MOUNTAINS.
SEE OUR WEBSITE FOR FURTHER INFO. HEAVY SNOW WITH STRONG WINDS
CAUSING BLOWING AND DRIFTING WILL BE POSSIBLE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL TAPER OFF TUESDAY MORNING...BUT VERY COLD TEMPERATURES
ARE EXPECTED TO FILTER INTO THE AREA THROUGH THE END OF THE WEEK.
WIND CHILLS MAY DROP TO 20 TO 30 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-020-021-031100-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
356 AM MST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. SEE OUR WEBSITE FOR
MORE INFO. WIND WILL INCREASE THIS AFTERNOON WITH GUSTS TO 60 MPH
POSSIBLE...ESPECIALLY AROUND CRATERS OF THE MOON TO THE INL
COMPLEX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY COLD WEATHER WILL MAKE ITS WAY INTO THE SNAKE RIVER PLAIN
DROPPING OVERNIGHT LOWS NEAR ZERO DEGREES AND WIND CHILLS AROUND 5
TO 15 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ022-024-031100-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
356 AM MST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOWFALL IS EXPECTED TONIGHT AS WELL AS GUSTY
WINDS AROUND 35 MPH. THIS COULD PRODUCE LOCALIZED AREAS OF BLOWING
SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT TEMPERATURES TO DROP INTO THE SINGLE DIGITS TUESDAY THROUGH
FRIDAY WITH WIND CHILLS AROUND ZERO TO 10 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:06 AM MSTHigh Wind WarningPIH19 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.